Thunderstorm Wind, Russell
- When
- July 12, 3:12 PM CST
- Where
- Russell County, Gorham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.883, -99.017
7 hail, 4 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 12, 2:09 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 309 PM CDT WED JUL 12 2006 .DISCUSSION... MAIN FORECAST CONCERNS WILL DEAL WITH CONVECTIVE CHANCES THROUGH THE NEXT 36HRS...FOLLOWED BY SEVERAL DAYS OF +100 DEGREE HEAT INDICES STARTING TOMORROW AFTERNOON. TONIGHT WATER VAPOR IMAGERY/PROFILER NETWORK SHOWS NEXT SERIES OF SHORT WAVES CURRENTLY TRACKING EAST ACROSS WESTERN KANSAS/COLORADO. ONCE AGAIN THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG LOW LEVEL BOUNDARIES...ONE BOUNDARY CURRENTLY EXTENDS FROM NORTHWEST KANSAS SOUTHWARD INTO SOUTHWEST KANSAS...ANOTHER BOUNDARY WAS DRAPED OVER SOUTH CENTRAL KANSAS FROM WEST TO EAST. VISIBLE SATELLITE IMAGERY/88D ALREADY SHOWING SOME DEVELOPMENT ALONG THE BOUNDARY IN WESTERN KANSAS. A MCV SOUTH OF THE KANSAS/OKLAHOMA BORDER WAS ALSO KICKING OFF SOME ACTIVITY. THE AIRMASS HAS NOT CHANGED ANY OVER KANSAS AND REMAINS VERY TROPICAL IN NATURE. THEREFORE...WET MICROBURST POTENTIAL ALONG WITH LOCALLY HEAVY RAINFALL WILL BE A RISK FROM SOME OF THE STRONGER STORMS. NUMEROUS STORM-SCALE OUTFLOW BOUNDARIES WILL INTERACT WITH EACH OTHER AND SHOULD KEEP ACTIVITY GOING WELL AFTER SUNSET. THUR-FRI THUNDERSTORMS MIGHT LINGER OVER EASTERN KANSAS FOR THURSDAY MORNING...HOWEVER ANOTHER SHORT WAVE IS EXPECTED TO MOVE ACROSS KANSAS THURSDAY NIGHT WHICH SHOULD SPARK OFF ANOTHER ROUND OF THUNDERSTORMS. HEAT INDICES WILL GO ABOVE THE CENTURY MARK STARTING THURSDAY AFTERNOON...AND THIS PATTERN SHOULD PERSISTENT FOR SEVERAL DAYS THEREAFTER WITH MOIST AIRMASS LINGERING AROUND THE STATE. THUNDERSTORM CHANCES COULD FINALLY WIND DOWN FOR FRIDAY AS UPPER LEVEL RIDGING BEGINS TO SHIFT EASTWARD TOWARDS KANSAS. EXTENDED: SAT-WED VERY HOT TEMPS WITH HEAT INDICES WELL ABOVE 100 DEGREES EXPECTED DURING THIS PERIOD FOR KANSAS. THE HIGH LEVELS OF HEAT AND HUMIDITY WILL CREATE DANGEROUS WEATHER CONDITIONS FOR ANY OUTDOOR ACTIVITIES. MODELS SHOW SYSTEM CURRENTLY SPINNING OVER THE EASTERN PACIFIC MOVING EASTWARD ACROSS SOUTHERN CANADA FOR SUNDAY INTO MONDAY. THIS SYSTEM WILL PUSH A COLD FRONT SOUTHWARD ACROSS THE NORTHERN PLAINS...BUT CHANCES OF THIS FRONT REACHING CENTRAL KANSAS LOOK RATHER SLIM AT THIS TIME AS BROAD UPPER LEVEL RIDGE KEEPS A FIRM GRIP OVER THE CENTRAL PLAINS. AS A RESULT...ANY RELIEF OR BREAK-DOWN OF THE VERY HOT WEATHER PATTERN COULD BE DELAYED FOR SEVERAL MORE DAYS. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 98 73 99 / 30 20 30 10 HUTCHINSON 72 98 73 100 / 40 10 30 5 NEWTON 71 98 72 99 / 30 20 30 10 ELDORADO 72 97 73 98 / 30 20 30 10 WINFIELD-KWLD 72 99 73 100 / 40 20 20 10 RUSSELL 70 98 71 100 / 40 20 30 5 GREAT BEND 70 98 71 100 / 40 20 30 5 SALINA 72 98 73 100 / 30 20 30 10 MCPHERSON 71 98 72 100 / 40 20 30 10 COFFEYVILLE 72 96 73 97 / 40 20 30 20 CHANUTE 71 94 72 95 / 30 30 30 20 IOLA 71 94 72 95 / 30 30 30 20 PARSONS-KPPF 72 95 73 97 / 30 30 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 334 PM CDT WED JUL 12 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 334 PM CDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO AFFECT CENTRAL AND SOUTHERN KANSAS THROUGH THE LATE EVENING HOURS. A FEW STRONG OR ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS...MAINLY AFFECTING LOCATIONS ALONG AND SOUTH OF A LINE FROM SALINA TO EL DORADO...TO PARSONS. THE MAIN RISK WILL BE LOCALLY DAMAGING DOWN- BURST WINDS AROUND 60 MPH...HAIL UP TO NICKEL SIZE...AND LOCALLY HEAVY DOWNPOURS WHICH COULD CAUSE SOME MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF THE REGION THROUGH THURSDAY NIGHT...ONCE AGAIN A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE FOR THURSDAY AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST KANSAS ON FRIDAY. HEAT INDICES OF 100 TO 105 WILL BE POSSIBLE ACROSS MUCH OF THE AREA ON THURSDAY AND FRIDAY AFTERNOON. THE HEAT INDICES COULD GO ABOVE 105 DEGREES FOR MUCH OF THE REGION DURING THE AFTERNOON TIME FRAME FROM SATURDAY...THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT... DUE TO THE RELATIVELY ISOLATED AND SHORT-LIVED NATURE OF ANY SEVERE WEATHER. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/CJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 340 PM CDT WED JUL 12 2006 KSZ032-122130- RUSSELL- 340 PM CDT WED JUL 12 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RUSSELL COUNTY... AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF GORHAM...OR 13 MILES SOUTHWEST OF RUSSELL...AND MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The Dodge City radar (KDDC), 150 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
7 hail, 4 thunderstorm wind, 1 flood. Local standard time, as filed.
Minor flooding was reported on a few roads south of Gorham.
A 3 inch diameter tree limb was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525325, 5525326, 5525327, 5525328, 5525329, 5525330, 5525331, 5525332, 5525333, 5525334, 5525335, 5525336.